Didn’t know what title to put on my post but this sums it up. I had a poo sample test sent to me and I completed it, I had an idea at the time it would come back abnormal as it had been very dark for a few weeks. It was last Saturday when I got the letter saying abnormal, I went to walk in centre at my local hospita to ask if I should come off Apixaban, they took some blood told me my haemoglobin level had fallen quite a bit since last blood test so must be losing blood but still stay on Apixaban and ask my Dr on Monday to send me for an Endoscopy and colonoscopy. I had a colonoscopy in September which came back normal. My Dr told me to come off Apixaban on Monday which I am still worried about and I should get an endoscopy for stomach in next two weeks, I have actually got the appt for tomorrow. This morning I’m back to normal colour poo after two days not taking Apixaban (not a nice topic to discuss), so am thinking it is the Apixaban. I am still going for test tomorrow although dreading it as I am a wimp!! Has anyone else had a bleed with Apixaban, I thought it was only aspirin which caused this!! I have had PAF for over 3 years and never had any trouble with Apixaban, I am not on any other tablets but use Bisoprolol as PIP when needed. If it is found out that it is the anticoagulant what happens then? Sorry for such a long post, and thanks for any helpful information kind regards, Heather
Bit frightened has anyone had a bleed cause... - AF Association
Bit frightened has anyone had a bleed caused by Apixaban
Hello Heather...I am also on apixiban had been on it almost a year when I got blood in my urine lasted 2 days August/September not heavy more watery GP referred me to urologist who started to do cystoscopy on me but stopped saying my tubes were too tight...saying I would need GA to get rigid cystoscopy...went along for pre op accessment ..told not suitable for GA they would do epidural instead....was to be done 18/12 ...when just last Saturday in came appointment for urogram CT for same day...different hospitals I cancelled cystoscopy ...prefer to go for scan and await results hopefully will not need to go through that invasive procedure..please let me know how you got on wth your tests ....all the best Celia x
Thanks for reply, I go for my endoscopy today, hence being up so early in the morning, very nervous, hope I don’t go into AF as not on my anticoagulants. I think I have stopped bleeding. Good luck with your tests, Heather
Not been taking any supplements with iron in them??
No I haven’t been on any tablets only Apixaban and stopping that on Monday seems to have stopped the bleeding. Now to see where the bleeding was coming from as I had a clear result for the colonoscopy, Heather
I really hope things go well for you
All anticoagulants have bleeding as a side effect and should always be reported to your GP immediately.
I get fairly regular nosebleeds due to Xarelto.
see section 5 Serious bleeding
Thank you Pete, this probably means that something was bleeding in the first place and the Apixaban stopped it clotting to stop it, Heather
I think you are right. Anticoagulants don’t cause bleeding per se, but do make the bleeding worse. Once the cause of the bleeding has been found and treated, ACs can often be continued.